Alert archive / Washington / Freeze Warnings in 2006

Freeze Warning 2, NWS Spokane, WA

April 17, 20067 counties in Washington

NWS Spokane, WA issued this freeze warning at Apr 17, 2006, 3:11 AM PDT for 7 counties in Washington. It took effect at Apr 18, 2006, 3:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 3:11 AM PDT (10:11 UTC)
In effect from
Apr 18, 2006, 3:00 AM PDT
Expired
Apr 17, 2006, 7:38 AM PDT
In force
Issued by
NWS Spokane, WA

Counties Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 82 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1971 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 171011
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
311 AM PDT MON APR 17 2006

WAZ033>035-171500-
/O.NEW.KOTX.FZ.W.0002.060418T1000Z-060418T1500Z/
/O.CON.KOTX.FZ.W.0001.000000T0000Z-060417T1500Z/
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY
311 AM PDT MON APR 17 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS ARE EXPECTED THIS MORNING AND AGAIN
TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING. THIS
WILL BE THE FIRST WIDESPREAD FREEZE TO OCCUR THIS MONTH. MOST
LOCATIONS AFFECTED BY THIS FREEZE WARNING HAVE NOT EXPERIENCED
FREEZING TEMPERATURES SINCE THE END OF MARCH. TONIGHT...LOW
TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S ACROSS THE AREA.

PLEASE TAKE THE NESSESARY ACTIONS TO PROTECT COLD SENSATIVE
PLANTS OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON OR AFTER A PROLONGED PERIOD OF
ABOVE FREEZING TEMPERATURES BEFORE THE GROWING SEASON STARTS. THE
GROWING SEASON FOR THIS AREA IS APRIL 22 THROUGH OCTOBER 13.


$$
1 follow-up statement
000 
WWUS76 KOTX 171438
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
738 AM PDT MON APR 17 2006

WAZ033>035-171545-
/O.CAN.KOTX.FZ.W.0001.000000T0000Z-060417T1500Z/
/O.CAN.KOTX.FZ.W.0002.060418T1000Z-060418T1500Z/
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY
738 AM PDT MON APR 17 2006

...FREEZE WARNING IS CANCELLED FOR THIS MORNING...
...FREEZE WARNING IS CANCELLED FOR TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE
WARNING FOR THIS MORNING SINCE TEMPERATURES ARE ABOVE FREEZING. THE FREEZE
WARNING FOR TONIGHT HAS ALSO BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Apr 17, 2:19 AM PDT, 52 minutes earlier.

Area forecast discussion, Apr 17, 2:19 AM PDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
219 AM PDT MON APR 17 2006

.SYNOPSIS...THE INLAND NORTHWEST WILL CONTINUE TO BE COOL AND
UNSETTLED THROUGH MONDAY. THEN THE WEATHER WILL TURN DRY AND
WARMER FOR MIDWEEK. A RETURN TO COOL AND UNSETTLED WEATHER IS
EXPECTED BY FRIDAY AND CONTINUING THROUGH THE WEEKEND.

&&

.DISCUSSION...
TODAY THROUGH WED...FCST FOCUS WILL BE ON SNOW ACCUMULATIONS FOR N
ID TODAY, AND THUNDER POTENTIAL ALL ZONES THIS AFTERNOON. INSPECTION
OF SATELLITE AND RADAR CLEARLY SHOW A WEAKENING VORT MAX ADVANCING
NE THRU THE SRN PART OF THE ID PANHANDLE ATTM. ALONG AND JUST TO
THE LEFT OF THE PATH OF THIS VORT MAX...IN THE REGION OF STRONGEST
MID-LEVEL FORCING FOR ASCENT FROM DEFORMATION/FRONTOGENESIS...WILL BE
THE TARGET AREA FOR THE BEST CHC OF PCPN. THE WRN EDGE OF THIS
DEFORMATION-FORCED PCPN STRETCHES SW-NE FROM NE ORE TO THE CAMAS
PRAIRIE AND KMLP THIS MORNING, AND IS NOT EXPECTED TO MOVE ANY
FARTHER NW...KEEPING THE THREAT LIMITED TO MY EXTREME SERN FCST
ZONES. SNOW LEVELS WILL BE SUFFICIENTLY LOW TO KEEP THE PCPN TYPE AS
ALL SNOW FOR IDZ27, WITH ACCUMULATIONS OF UP TO 2 INCHES THIS
MORNING AT THE HIGHEST ELEVATIONS. TO THE IMMEDIATE W...CLEAR SKIES,
LT WINDS AND THE DRY AIR MASS HAS ALLOWED TEMPS TO FALL BELOW
FREEZING. FREEZE WARNING IN AFFECT FOR THESE ZONES THIS MORNING...
WITH A DECENT SHOT OF MORE SUB-FREEZING TEMPS MON NT. BY THIS
AFTERNOON...UNCAPPED SBCAPE OF 100-400 JKG-1 WILL KEEP THE THREAT OF
SHOWERS RATHER HI. NAM ONCE AGAIN THE MOST UNSTABLE WITH SFC DEW PT
TEMPS 5-9F WARMER THAN THE REST OF THE GUIDANCE. THERMODYNAMIC
PROFILES SUPPORT MORE OF A SNOW PELLET/GRAUPEL THREAT WITH THESE
SHOWERS, WITH A MARGINAL THUNDER THREAT. BZ

WEDNESDAY NIGHT THROUGH SUNDAY...RIDGING PERSISTS A BIT INTO THIS
PERIOD BUT GETS BROKEN DOWN BY TROF PASSAGE THURSDAY...OR MORE SO
THURSDAY NIGHT. TROF TAKES ITS TIME WORKING ITS WAY THROUGH AND
KEEPS FRIDAY UNSETTLED AS WELL UNTIL IT MOVES OUT AND IS REPLACED
BY HIGH PRESSURE RIDGING WHICH WILL RESULT IN A DRIER FORECAST FOR
MOST LOCATIONS OVER THE UPCOMING WEEKEND. THURSDAY REMAINS THE
WARMEST DAY OF THE FORECAST PERIOD GIVEN THE TROF PASSAGE WHICH WOULD
BRING TEMPERATURES BACK CLOSER TO WHAT IS NORMAL FOR THIS TIME OF
YEAR.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH 18 UTC MONDAY.
CONVECTIVE ACTIVITY WILL BEGIN AGAIN LATE TOMORROW MORNING. A MORE
UNSTABLE AIRMASS WILL BE IN PLACE THAN ON SUNDAY. THEREFORE ACTIVITY
IS EXPECTED TO BE MORE WIDESPREAD WITH THUNDERSTORM ACTIVITY A BIT
MORE CERTAIN. PRECIPITATION WILL BE A RAIN AND SNOW MIX WITH SMALL
HAIL OR GRAUPEL COMMON IN THE VICINITY OF STRONGER STORMS. EXPECT
OCCASIONAL MVFR TO IFR CONDITIONS WITH MOUNTAIN OBSCURATIONS AS
WELL. THIS ACTIVITY WILL CONTINUE UNTIL AROUND 03 UTC ON TUESDAY.
/LERICOS

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        49  29  56  34  62  38 /  20  10   0   0   0   0
COEUR DALENE  49  27  55  32  63  38 /  30  10   0   0   0   0
PULLMAN        49  31  55  33  61  40 /  30  20   0   0   0   0
LEWISTON       56  34  60  38  66  43 /  40  20   0   0   0   0
COLVILLE       52  28  57  30  66  35 /  20  20   0   0   0   0
SANDPOINT      50  27  55  29  62  34 /  30  30   0   0   0   0
KELLOGG        50  27  58  31  63  37 /  50  40   0   0   0   0
MOSES LAKE     57  30  60  35  69  41 /  10   0   0   0   0   0
WENATCHEE      55  35  60  39  67  44 /  10   0   0   0   0  10
OMAK           56  29  61  33  67  40 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...FREEZE WARNING UNTIL 8 AM TODAY FOR WASHINGTON PALOUSE...
     MOSES LAKE AREA...UPPER COLUMBIA BASIN.
     FREEZE WARNING FROM 3 AM TO 8 AM TUESDAY FOR WASHINGTON
     PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN.
&&
Hazardous weather outlook, Apr 16, 11:25 PM PDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1125 PM PDT SUN APR 16 2006

WAZ033>035-180630-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY
1125 PM PDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WASHINGTON AND SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY FOR
     WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

IDZ001>004-026-027-WAZ031-032-036>038-041>044-180630-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WENATCHEE...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
1125 PM PDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:41 PM PDTFreeze WarningOTXAdams, Douglas, Grant, Lincoln, Okanogan, Spokane and 1 more11 hr

Nearby

Freeze Warnings in Washington, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.